June  2016, 9(3): 661-673. doi: 10.3934/dcdss.2016020

A singular limit problem for the Ibragimov-Shabat equation

1. 

Department of Mathematics, University of Bari, Via E. Orabona 4, I--70125 Bari

2. 

Department of Science and Methods for Engineering, University of Modena and Reggio Emilia, via G. Amendola 2, 42122 Reggio Emilia

Received  November 2014 Revised  September 2015 Published  April 2016

We consider the Ibragimov-Shabat equation, which contains nonlinear dispersive effects. We prove that as the diffusion parameter tends to zero, the solutions of the dispersive equation converge to discontinuous weak solutions of a scalar conservation law. The proof relies on deriving suitable a priori estimates together with an application of the compensated compactness method in the $L^p$ setting.
Citation: Giuseppe Maria Coclite, Lorenzo di Ruvo. A singular limit problem for the Ibragimov-Shabat equation. Discrete & Continuous Dynamical Systems - S, 2016, 9 (3) : 661-673. doi: 10.3934/dcdss.2016020
References:
[1]

M. J. Ablowitz, D. J. Kaup, A. C. Newell and H. Segur, The inverse scattering transform-Fourier analysis for nonlinear problems,, Stud. Appl. Math., 53 (1974), 249. doi: 10.1002/sapm1974534249. Google Scholar

[2]

R. Beals, M. Rabelo and K. Tenenblat, Bäcklund transformations and inverse scattering solutions for some pseudospherical surface equations,, Stud. Appl. Math., 81 (1989), 125. doi: 10.1002/sapm1989812125. Google Scholar

[3]

G. M. Coclite and L. di Ruvo, Well-posedness results for the short pulse equation,, Z. Angew. Math. Phys., 66 (2015), 1529. doi: 10.1007/s00033-014-0478-6. Google Scholar

[4]

G. M. Coclite and L. di Ruvo, On the Wellposedness of the exp-Rabelo equation,, Ann. Mat. Pura Appl., (). doi: 10.1007/s10231-015-0497-8. Google Scholar

[5]

G. M. Coclite, L. di Ruvo, J. Ernest and S. Mishra, Convergence of vanishing capillarity approximations for scalar conservation laws with discontinuous fluxes,, Netw. Heterog. Media., 8 (2013), 969. doi: 10.3934/nhm.2013.8.969. Google Scholar

[6]

G. M. Coclite and K. H. Karlsen, A singular limit problem for conservation laws related to the Camassa-Holm shallow water equation,, Comm. Partial Differential Equations, 31 (2006), 1253. doi: 10.1080/03605300600781600. Google Scholar

[7]

R. K. Dodd and R. K. Bullough, Bäcklund transformations for the A.K.N.S. inverse method,, Phys. Lett. A, 62 (1977), 70. doi: 10.1016/0375-9601(77)90952-5. Google Scholar

[8]

L. P. Eisenhart, A Treatise on the Differential Geometry of Curves and Surfaces,, Dover, (1960). Google Scholar

[9]

E. Goursat, Le Problème de Bäcklund,, Mémorial des Sciences Mathématiques, (1925). Google Scholar

[10]

A. H. Khater, D. K. Callebaut, A. A. Abdalla and S. M. Sayed, Exact solutions for self-dual Yang-Mills equations,, Chaos Solitons Fractals, 10 (1999), 1309. doi: 10.1016/S0960-0779(98)00155-6. Google Scholar

[11]

A. H. Khater, D. K. Callebaut and R. S. Ibrahim, Bäcklund transformations and Painlevé analysis: Exact solutions for the unstable nonlinear Schrödinger equation modelling electron-beam plasma,, Phys. Plasmas, 5 (1998), 395. doi: 10.1063/1.872723. Google Scholar

[12]

A. H. Khater, D. K. Callebaut and S. M. Sayed, Conservation laws for some nonlinear evolution equations which describe pseudo-spherical surfaces,, J. Geom. Phys., 51 (2004), 332. doi: 10.1016/j.geomphys.2003.11.009. Google Scholar

[13]

A. H. Khater, D. K. Callebaut and S. M. Sayed, Bäcklund transformations for some nonlinear evolution equations which describe pseudospherical surfaces,, submitted., (). Google Scholar

[14]

A. H. Khater, D. K. Callebaut and S. M. Sayed, Exact solutions for some nonlinear evolution equations which describe pseudo-spherical surfaces,, J. Comp. and Appl. Math., 189 (2006), 387. doi: 10.1016/j.cam.2005.10.007. Google Scholar

[15]

A. H. Khater, M. A. Helal and O. H. El-Kalaawy, Two new classes of exact solutions for the KdV equation via Bäcklund transformations,, Choas Solitons Fractals, 8 (1997), 1901. doi: 10.1016/S0960-0779(97)00090-8. Google Scholar

[16]

A. H. Khater, A. M. Shehata, D. K. Callebaut and S. M. Sayed, Self-dual solutions for $SU(2)$ and $SU(3)$ gauge fields one Euclidean space,, J. Theoret. Phys., 43 (2004), 151. doi: 10.1023/B:IJTP.0000028857.57274.cd. Google Scholar

[17]

K. Konno and M. Wadati, Simple derivation of Bäcklund transformation from Riccati form of inverse method,, Progr. Theoret. Phys., 53 (1975), 1652. doi: 10.1143/PTP.53.1652. Google Scholar

[18]

M. G. Lamb, Bäcklund transformations for certain nonlinear evolution equations,, J. Math. Phys., 15 (1974), 2157. doi: 10.1063/1.1666595. Google Scholar

[19]

P. G. LeFloch and R. Natalini, Conservation laws with vanishing nonlinear diffusion and dispersion,, Nonlinear Anal., 36 (1999), 213. doi: 10.1016/S0362-546X(98)00012-1. Google Scholar

[20]

Y. G. Lu, Convergence of solutions to nonlinear dispersive equations without convexity conditions,, Appl. Anal., 31 (1989), 239. doi: 10.1080/00036818908839828. Google Scholar

[21]

F. Murat, L'injection du cône positif de $H^{-1}$ dans $W^{-1,q}$ est compacte pour tout $q<2$,, J. Math. Pures Appl. (9), 60 (1981), 309. Google Scholar

[22]

M. E. Schonbek, Convergence of solutions to nonlinear dispersive equations,, Comm. Partial Differential Equations, 7 (1982), 959. doi: 10.1080/03605308208820242. Google Scholar

[23]

M. Rabelo, On equations which describe pseudospherical surfaces,, Stud. Appl. Math., 81 (1989), 221. doi: 10.1002/sapm1989813221. Google Scholar

[24]

C. Rogers and W. K. Schief, Bäcklund and Darboux Transformations, in Geometry and Modern Applications in Soliton Theory,, Cambridge University Press, (2002). doi: 10.1017/CBO9780511606359. Google Scholar

[25]

C. Rogers and W. K. Schief, Bäcklund Transformations and Their Applications,, Academic Press, (1982). Google Scholar

[26]

S. M. Sayed, A. M. Elkholy and G. M. Gharib, Exact solutions and conservation laws for Ibragimov-Shabat equation which describe pseudo-spherical surface,, Comput. & Appl. Math., 27 (2008), 305. doi: 10.1590/S0101-82052008000300005. Google Scholar

[27]

V. E. Zakharov and A. B. Shabat, Exact theory of two-dimensional self-focusing and one-dimensional self-modulation of waves in nonlinear media,, Sov. Phys. JETP, 34 (1972), 62. Google Scholar

show all references

References:
[1]

M. J. Ablowitz, D. J. Kaup, A. C. Newell and H. Segur, The inverse scattering transform-Fourier analysis for nonlinear problems,, Stud. Appl. Math., 53 (1974), 249. doi: 10.1002/sapm1974534249. Google Scholar

[2]

R. Beals, M. Rabelo and K. Tenenblat, Bäcklund transformations and inverse scattering solutions for some pseudospherical surface equations,, Stud. Appl. Math., 81 (1989), 125. doi: 10.1002/sapm1989812125. Google Scholar

[3]

G. M. Coclite and L. di Ruvo, Well-posedness results for the short pulse equation,, Z. Angew. Math. Phys., 66 (2015), 1529. doi: 10.1007/s00033-014-0478-6. Google Scholar

[4]

G. M. Coclite and L. di Ruvo, On the Wellposedness of the exp-Rabelo equation,, Ann. Mat. Pura Appl., (). doi: 10.1007/s10231-015-0497-8. Google Scholar

[5]

G. M. Coclite, L. di Ruvo, J. Ernest and S. Mishra, Convergence of vanishing capillarity approximations for scalar conservation laws with discontinuous fluxes,, Netw. Heterog. Media., 8 (2013), 969. doi: 10.3934/nhm.2013.8.969. Google Scholar

[6]

G. M. Coclite and K. H. Karlsen, A singular limit problem for conservation laws related to the Camassa-Holm shallow water equation,, Comm. Partial Differential Equations, 31 (2006), 1253. doi: 10.1080/03605300600781600. Google Scholar

[7]

R. K. Dodd and R. K. Bullough, Bäcklund transformations for the A.K.N.S. inverse method,, Phys. Lett. A, 62 (1977), 70. doi: 10.1016/0375-9601(77)90952-5. Google Scholar

[8]

L. P. Eisenhart, A Treatise on the Differential Geometry of Curves and Surfaces,, Dover, (1960). Google Scholar

[9]

E. Goursat, Le Problème de Bäcklund,, Mémorial des Sciences Mathématiques, (1925). Google Scholar

[10]

A. H. Khater, D. K. Callebaut, A. A. Abdalla and S. M. Sayed, Exact solutions for self-dual Yang-Mills equations,, Chaos Solitons Fractals, 10 (1999), 1309. doi: 10.1016/S0960-0779(98)00155-6. Google Scholar

[11]

A. H. Khater, D. K. Callebaut and R. S. Ibrahim, Bäcklund transformations and Painlevé analysis: Exact solutions for the unstable nonlinear Schrödinger equation modelling electron-beam plasma,, Phys. Plasmas, 5 (1998), 395. doi: 10.1063/1.872723. Google Scholar

[12]

A. H. Khater, D. K. Callebaut and S. M. Sayed, Conservation laws for some nonlinear evolution equations which describe pseudo-spherical surfaces,, J. Geom. Phys., 51 (2004), 332. doi: 10.1016/j.geomphys.2003.11.009. Google Scholar

[13]

A. H. Khater, D. K. Callebaut and S. M. Sayed, Bäcklund transformations for some nonlinear evolution equations which describe pseudospherical surfaces,, submitted., (). Google Scholar

[14]

A. H. Khater, D. K. Callebaut and S. M. Sayed, Exact solutions for some nonlinear evolution equations which describe pseudo-spherical surfaces,, J. Comp. and Appl. Math., 189 (2006), 387. doi: 10.1016/j.cam.2005.10.007. Google Scholar

[15]

A. H. Khater, M. A. Helal and O. H. El-Kalaawy, Two new classes of exact solutions for the KdV equation via Bäcklund transformations,, Choas Solitons Fractals, 8 (1997), 1901. doi: 10.1016/S0960-0779(97)00090-8. Google Scholar

[16]

A. H. Khater, A. M. Shehata, D. K. Callebaut and S. M. Sayed, Self-dual solutions for $SU(2)$ and $SU(3)$ gauge fields one Euclidean space,, J. Theoret. Phys., 43 (2004), 151. doi: 10.1023/B:IJTP.0000028857.57274.cd. Google Scholar

[17]

K. Konno and M. Wadati, Simple derivation of Bäcklund transformation from Riccati form of inverse method,, Progr. Theoret. Phys., 53 (1975), 1652. doi: 10.1143/PTP.53.1652. Google Scholar

[18]

M. G. Lamb, Bäcklund transformations for certain nonlinear evolution equations,, J. Math. Phys., 15 (1974), 2157. doi: 10.1063/1.1666595. Google Scholar

[19]

P. G. LeFloch and R. Natalini, Conservation laws with vanishing nonlinear diffusion and dispersion,, Nonlinear Anal., 36 (1999), 213. doi: 10.1016/S0362-546X(98)00012-1. Google Scholar

[20]

Y. G. Lu, Convergence of solutions to nonlinear dispersive equations without convexity conditions,, Appl. Anal., 31 (1989), 239. doi: 10.1080/00036818908839828. Google Scholar

[21]

F. Murat, L'injection du cône positif de $H^{-1}$ dans $W^{-1,q}$ est compacte pour tout $q<2$,, J. Math. Pures Appl. (9), 60 (1981), 309. Google Scholar

[22]

M. E. Schonbek, Convergence of solutions to nonlinear dispersive equations,, Comm. Partial Differential Equations, 7 (1982), 959. doi: 10.1080/03605308208820242. Google Scholar

[23]

M. Rabelo, On equations which describe pseudospherical surfaces,, Stud. Appl. Math., 81 (1989), 221. doi: 10.1002/sapm1989813221. Google Scholar

[24]

C. Rogers and W. K. Schief, Bäcklund and Darboux Transformations, in Geometry and Modern Applications in Soliton Theory,, Cambridge University Press, (2002). doi: 10.1017/CBO9780511606359. Google Scholar

[25]

C. Rogers and W. K. Schief, Bäcklund Transformations and Their Applications,, Academic Press, (1982). Google Scholar

[26]

S. M. Sayed, A. M. Elkholy and G. M. Gharib, Exact solutions and conservation laws for Ibragimov-Shabat equation which describe pseudo-spherical surface,, Comput. & Appl. Math., 27 (2008), 305. doi: 10.1590/S0101-82052008000300005. Google Scholar

[27]

V. E. Zakharov and A. B. Shabat, Exact theory of two-dimensional self-focusing and one-dimensional self-modulation of waves in nonlinear media,, Sov. Phys. JETP, 34 (1972), 62. Google Scholar

[1]

Elena Bonetti, Pierluigi Colli, Gianni Gilardi. Singular limit of an integrodifferential system related to the entropy balance. Discrete & Continuous Dynamical Systems - B, 2014, 19 (7) : 1935-1953. doi: 10.3934/dcdsb.2014.19.1935

[2]

John Guckenheimer, Christian Kuehn. Homoclinic orbits of the FitzHugh-Nagumo equation: The singular-limit. Discrete & Continuous Dynamical Systems - S, 2009, 2 (4) : 851-872. doi: 10.3934/dcdss.2009.2.851

[3]

Aníbal Rodríguez-Bernal, Enrique Zuazua. Parabolic singular limit of a wave equation with localized boundary damping. Discrete & Continuous Dynamical Systems - A, 1995, 1 (3) : 303-346. doi: 10.3934/dcds.1995.1.303

[4]

Mohammad Hassan Farshbaf-Shaker, Takeshi Fukao, Noriaki Yamazaki. Singular limit of Allen--Cahn equation with constraint and its Lagrange multiplier. Conference Publications, 2015, 2015 (special) : 418-427. doi: 10.3934/proc.2015.0418

[5]

John Guckenheimer, Hinke M. Osinga. The singular limit of a Hopf bifurcation. Discrete & Continuous Dynamical Systems - A, 2012, 32 (8) : 2805-2823. doi: 10.3934/dcds.2012.32.2805

[6]

Giuseppe Maria Coclite, Lorenzo di Ruvo. A singular limit problem for conservation laws related to the Kawahara-Korteweg-de Vries equation. Networks & Heterogeneous Media, 2016, 11 (2) : 281-300. doi: 10.3934/nhm.2016.11.281

[7]

Cristina Pocci. On singular limit of a nonlinear $p$-order equation related to Cahn-Hilliard and Allen-Cahn evolutions. Evolution Equations & Control Theory, 2013, 2 (3) : 517-530. doi: 10.3934/eect.2013.2.517

[8]

Roberto Livrea, Salvatore A. Marano. A min-max principle for non-differentiable functions with a weak compactness condition. Communications on Pure & Applied Analysis, 2009, 8 (3) : 1019-1029. doi: 10.3934/cpaa.2009.8.1019

[9]

Zvi Artstein. Invariance principle in the singular perturbations limit. Discrete & Continuous Dynamical Systems - B, 2019, 24 (8) : 3653-3666. doi: 10.3934/dcdsb.2018309

[10]

Jacek Banasiak, Wilson Lamb. The discrete fragmentation equation: Semigroups, compactness and asynchronous exponential growth. Kinetic & Related Models, 2012, 5 (2) : 223-236. doi: 10.3934/krm.2012.5.223

[11]

Emmanuel Hebey and Frederic Robert. Compactness and global estimates for the geometric Paneitz equation in high dimensions. Electronic Research Announcements, 2004, 10: 135-141.

[12]

Evgeny Yu. Panov. On a condition of strong precompactness and the decay of periodic entropy solutions to scalar conservation laws. Networks & Heterogeneous Media, 2016, 11 (2) : 349-367. doi: 10.3934/nhm.2016.11.349

[13]

Marie Henry. Singular limit of an activator-inhibitor type model. Networks & Heterogeneous Media, 2012, 7 (4) : 781-803. doi: 10.3934/nhm.2012.7.781

[14]

Elisabeth Logak, Chao Wang. The singular limit of a haptotaxis model with bistable growth. Communications on Pure & Applied Analysis, 2012, 11 (1) : 209-228. doi: 10.3934/cpaa.2012.11.209

[15]

Frank Jochmann. A singular limit in a nonlinear problem arising in electromagnetism. Communications on Pure & Applied Analysis, 2011, 10 (2) : 541-559. doi: 10.3934/cpaa.2011.10.541

[16]

Monica Conti, Vittorino Pata, M. Squassina. Singular limit of dissipative hyperbolic equations with memory. Conference Publications, 2005, 2005 (Special) : 200-208. doi: 10.3934/proc.2005.2005.200

[17]

Alina Chertock, Changhui Tan, Bokai Yan. An asymptotic preserving scheme for kinetic models with singular limit. Kinetic & Related Models, 2018, 11 (4) : 735-756. doi: 10.3934/krm.2018030

[18]

José Luis Bravo, Manuel Fernández, Armengol Gasull. Stability of singular limit cycles for Abel equations. Discrete & Continuous Dynamical Systems - A, 2015, 35 (5) : 1873-1890. doi: 10.3934/dcds.2015.35.1873

[19]

Jacek Banasiak, Aleksandra Falkiewicz. A singular limit for an age structured mutation problem. Mathematical Biosciences & Engineering, 2017, 14 (1) : 17-30. doi: 10.3934/mbe.2017002

[20]

Riccardo March, Giuseppe Riey. Analysis of a variational model for motion compensated inpainting. Inverse Problems & Imaging, 2017, 11 (6) : 997-1025. doi: 10.3934/ipi.2017046

2018 Impact Factor: 0.545

Metrics

  • PDF downloads (5)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]